MAUDE Adverse Event Report: STRYKER GMBH LAG SCREWDRIVER GAMMA3® 380X110MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH LAG SCREWDRIVER GAMMA3® 380X110MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1320-0200
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "spikes on screwdriver broken off at front, thread loose on wire." there was a 60 minute surgical delay.All debris was removed from the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned, and matches the alleged failure.The device inspection revealed the following: the received lag screwdriver shows signs of intense usage evident by the presence of scratches and other usage marks.The pegs of the screwdriver are completely broken off.However, a sign of third-party refurbishment/rework was found as the font used for stryker and catalog marking is different from stryker¿s original marking as per the drawing, thus a further device inspection is deemed dispensable.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation it was found that although there was failure confirmation there was already a refurbishment which can be confirmed by font change from the stryker approved drawing and marking is not made by stryker at any point in time.Instruments that are refurbished by third parties/external sources and then returned to the customers are not regarded to have been put on the market by stryker.After any sort of rework is done externally, they become products of a third party.There are no warranty claims against stryker for third-party products.If any additional information is provided, the investigation will be reassessed.
 
Additional Manufacturer Narrative
Please refer to d3, h6 device code.
 
Event or Problem Description

Brand Name
LAG SCREWDRIVER GAMMA3® 380X110MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16426613
Report Number0009610622-2023-00057
Device Sequence Number11418506
Product Code LXH
UDI-Device Identifier04546540377807
UDI-Public04546540377807
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-0200
Device Catalogue Number13200200
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer03/15/2023
09/25/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date04/12/2023
10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age40 YR
Patient SexUnknown